| Model Number |
DRV,3.5MM HEX,CANN (MINI HUDSON) |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/29/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during an ankle fusion surgery thr 3.5mm hex driver broke during use.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was noted that the drive geometry of the distal end of the driver, 3.5 mm hex, cannulated (mini hudson) was broken off.No broken pieces were returned.Functional testing was not performed due to the damage to the device.It was not indicated if a torque-indicating adapter had been used with the device.The most likely cause of this failure is attributed to wear and tear damage incurred over repeatedly torquing/engaging the driver within the screw head and extended use in the field.Manufacturing date 2019.